Sign in to follow this  
Followers 0

Metallicy aftertaste with Lunesta?

15 posts in this topic

Posted · Report post

Hi guys,

I was wondering if anyone else experiences a bitter, metallicy aftertaste when taking lunesta. Nothing I do, even brushing my teeth or drinking strong flavored drinks takes the taste away. I know lithium can also give someone that side effect, but it does not for me.

What are some suggestions you guys have to combat this metallicy taste?

Share this post


Link to post
Share on other sites

Posted · Report post

I have never taken Lunesta (Eszopiclone) but have taken it's relative Zopiclone and always got a metallic aftertaste. Unfortunately nothing I did helped with the taste, but I have heard that rinsing your mouth out with fruit juice can help

Share this post


Link to post
Share on other sites

Posted · Report post

I don't take Lunesta, but I take domperinon, the world nastiest gastro med. The only thing that works for me is a few Altoids

Share this post


Link to post
Share on other sites

Posted · Report post

It's a very common complaint with Lunesta and its older cousin Imovane - have you tried chewing mint gum?

Share this post


Link to post
Share on other sites

Posted · Report post

Tryp, I've tried chewing gum but it seems to last regardless of what I do. Its the worst when I'm drinking water.

Maybe I just have to get used to it. =/

Share this post


Link to post
Share on other sites

Posted · Report post

I never got this problem when I took Lunesta. My pdoc at the time did tell me though that I should take the Lunesta with Orange Juice to help with this problem.

Share this post


Link to post
Share on other sites

Posted · Report post

I'd completely forgotten about this SE until you mentioned it. It was nasty and you're right, water was the worst. I finally quit taking it for a variety of reasons. I tend to not stay on sleep meds for very long. A couple of weeks, max and then I come off of them. So, either I got used to it or it quit but I'm thinking that I just learned to tolerate the nasty taste.

Share this post


Link to post
Share on other sites

Posted · Report post

I guess I've been lucky and I haven't experienced this aftertaste when I was taking zopiclone, its - cousin? Sibling? Eh.

Share this post


Link to post
Share on other sites

Posted · Report post

I had the aftertaste, and it was awful. I was only on Lunesta for a couple weeks, and went off it because it sisn't help with my sleep at all.

Share this post


Link to post
Share on other sites

Posted · Report post

YES. I had this strong metallic taste in my mouth every morning after using Lunesta. Pharmacist said to drink orange juice first thing in the morning, but that didn't keep the taste away. I actually discontinued the med. Now I take Sonata 10mg 1-2 caps nightly p.r.n. for insomnia. Sonata is short acting, so no hangover like you get with Ambien, and it is safe for long-term use.

Share this post


Link to post
Share on other sites

Posted · Report post

YES. I had this strong metallic taste in my mouth every morning after using Lunesta. Pharmacist said to drink orange juice first thing in the morning, but that didn't keep the taste away. I actually discontinued the med. Now I take Sonata 10mg 1-2 caps nightly p.r.n. for insomnia. Sonata is short acting, so no hangover like you get with Ambien, and it is safe for long-term use.

I've never heard of Sonata. The lunesta is sort of a hit or miss when it comes to sleep for me so I'm considering trying a new sleep med. I used to take hydroxyzine for sleep and anxiety and that had no nasty aftertaste.

In the mean time, I will try the orange juice. Thanks guys!

Share this post


Link to post
Share on other sites

Posted · Report post

I've experienced a metalic taste before, i forget what med it was. I just brushed my teeth 3 times a day, chewed gum, ate delicious oranges and other fruits, and ignored it otherwise.

Sometimes if a side effect isn't hurting you its worth putting up with if the benefit from the medication outweighs the side effect.

Share this post


Link to post
Share on other sites

Posted · Report post

I get it about an hour after taking Imovane, Which would indicate I'm not taking it as I'm meant to because if I do I'm asleep within half an hour.

Complaining that it tastes bad when I should be asleep sort of makes me giggle.

Share this post


Link to post
Share on other sites

Posted · Report post

For some, the taste can be enough to kill the

med as a prospect. Lunesta is expensive, and did me the metallic taste never went away. Even as late as dinner time I would still have that yucky flavor. It was gross and I hated it!

OP, Sonata is the brand name for zaleplon. It's short acting, so it's out of your system in 4 hours and at maximum concentration within 30 minutes. It's prescribed a lot if you have mid-night awakenings or if you get headaches or hangover from ambien (zolpidem). I have sleep onset problems but am very sensitive to next day sedation.

Share this post


Link to post
Share on other sites

Posted · Report post

Hi guys,

I was wondering if anyone else experiences a bitter, metallicy aftertaste when taking lunesta. Nothing I do, even brushing my teeth or drinking strong flavored drinks takes the taste away. I know lithium can also give someone that side effect, but it does not for me.

What are some suggestions you guys have to combat this metallicy taste?

I have learned a trick. If you take a small piece of bread and wrap it like you would to give a dog a pill and swallow the bread like apill. I get a very very small after taste but nothing like before. I have never heard the orange juice so i will try that with it and it might go away completly! Give the bread a try seriously!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0